Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 147, NWS Northern Indiana

August 1, 2008Fulton County, Pulaski County, Starke County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 1, 2008, 6:08 PM EDT for Fulton County, Pulaski County, Starke County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2008, 6:08 PM EDT (22:08 UTC)
Expired
Aug 1, 2008, 6:50 PM EDT
In force
42 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Fulton County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 3:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 012208
SVRIWX
INC049-131-149-012300-
/O.NEW.KIWX.SV.W.0147.080801T2208Z-080801T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EDT FRI AUG 1 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA
  NORTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA
  SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA

* UNTIL 700 PM EDT/600 PM CDT/

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR SAN PIERRE...OR 15 MILES EAST OF DE MOTTE...AND MOVING
  SOUTHEAST AT 23 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WINAMAC...
  NORTH JUDSON...
  DENHAM...
  RIPLEY AND BASS LAKE...
  BEARDSTOWN...
  ORA...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4127 8688 4127 8685 4119 8647 4118 8647
      4118 8641 4115 8629 4092 8649 4092 8651
      4116 8694 4124 8694
TIME...MOT...LOC 2206Z 297DEG 20KT 4120 8689

$$

FISHER
2 follow-up statements
000 
WWUS53 KIWX 012232
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
632 PM EDT FRI AUG 1 2008

INC049-131-149-012300-
/O.CON.KIWX.SV.W.0147.000000T0000Z-080801T2300Z/
STARKE IN-FULTON IN-PULASKI IN-
630 PM EDT FRI AUG 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
EDT/600 PM CDT/ FOR WESTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
AND NORTHEASTERN PULASKI AND SOUTHERN STARKE COUNTIES IN NORTHWEST
INDIANA...

AT 626 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO 
OBSERVE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM 
WAS LOCATED NEAR DENHAM...OR ABOUT 10 MILES NORTHWEST OF 
WINAMAC...AND MOVING SOUTHEAST AT 23 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WINAMAC...
  RIPLEY AND BASS LAKE...
  BEARDSTOWN...
  ORA...
  VANMETER PARK...
  LAWTON...LAKE BRUCE AND STAR CITY...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4127 8688 4127 8685 4119 8647 4118 8647
      4118 8641 4115 8629 4092 8649 4092 8651
      4116 8694 4124 8694
TIME...MOT...LOC 2230Z 297DEG 20KT 4114 8673

$$

FISHER
000 
WWUS53 KIWX 012250
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
650 PM EDT FRI AUG 1 2008

INC049-131-149-012258-
/O.CAN.KIWX.SV.W.0147.000000T0000Z-080801T2300Z/
STARKE IN-FULTON IN-PULASKI IN-
648 PM EDT FRI AUG 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FULTON COUNTY IN NORTH
CENTRAL INDIANA...AND NORTHEASTERN PULASKI AND SOUTHERN STARKE
COUNTIES IN NORTHWEST INDIANA IS CANCELLED...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA AND WEAKENED CONSIDERABLY AND NO LONGER POSES AN IMMEDIATE 
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED. TORRENTIAL RAINFALL AND WIND GUSTS TO 45 
MPH WILL STILL BE POSSIBLE WITH THIS STORM AS IT MOVES INTO SOUTHERN 
PULASKI COUNTY. 

IF YOU HAVE SEVERE WEATHER TO REPORT...ESPECIALLY ACROSS WESTERN 
PULASKI COUNTY...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR  
RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4127 8688 4127 8685 4119 8647 4118 8647
      4118 8641 4115 8629 4092 8649 4092 8651
      4116 8694 4124 8694
TIME...MOT...LOC 2248Z 297DEG 20KT 4109 8661

$$

FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:34 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 1, 3:34 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EDT FRI AUG 1 2008

.SHORT TERM (TONIGHT AND SUNDAY)...

SOME CONCERN STILL EXISTS THIS AFTERNOON INTO THE EVENING FOR
CONVECTIVE ACTIVITY...SOME WHICH MAY BE STRONG TO SEVERE. DECENT
ENVIRONS FOR WIND THREAT...DRY MID LVLS PRODUCING HIGH MDPI/WINDEX
VALUES OF 1.03/61...DOWNDRAFT CAPES AROUND 1200 J/KG AND SURFACE
BASED CAPES NEARING 3000+ J/KG AS WE HAVE APPROACHED OR SURPASSED
CONVECTIVE TEMPS. AS THE BOUNDARY AND SHRTWV PUSHES SOUTHEAST FROM
WI OVER THE REGION THIS AFTERNOON INTO THE EVENING THE TRIGGER TO
SET EVERYTHING OFF WILL ARRIVE IN GREATER FASHION...AND SHOULD ALLOW
FOR MORE THAN A FEW SCTD SHOWERS/STORMS.

AS THE FRONT PUSHES THRU THE REGION TONIGHT THE CHANCES FOR PRECIP
WILL WRAP QUICKLY FROM NORTHEAST TO SOUTHEAST THIS EVENING...ENDING
AROUND OR BEFORE MIDNIGHT IN THE FAR SOUTHEAST. SOME CLEARING OF THE
SKIES EXPECTED AS SLIGHTLY DRIER AIR WORKS INTO THE SOUTHERN GREAT
LAKES AS DEWPTS WILL DROP INTO THE UPPER 50S OR LOWER 60S.

HUGE RIDGE ACROSS THE CENTRAL CONUS WILL SLOWLY PUSH EAST...BUT
EASTERN TROUGH WILL CONTINUE THE NORTHERLY FLOW ACROSS THE REGION.
SFC HIGH WILL MOVE ACROSS THE REGION WITH NORTHERLY SFC FLOW ACROSS
THE REGION WITH H850 TEMPS OF 14C EXPECTED...WHICH IS SLIGHTLY BELOW
SEASONAL LVLS...KEEPING AFTN TEMPS SLIGHTLY BELOW AVG AS
WELL...AMPLE SUNSHINE EXPECTED AS TIME HEIGHT SERIES SHOWING A VERY
DRY COLUMN FOR SATURDAY. SFC HIGH STILL MOVING EAST OUT OF THE
REGION SATURDAY NIGHT...WITH MOSTLY CLEAR SKIES EXPECTED AND TEMPS
DROPPING INTO THE UPPER 50S FOR MANY...3 TO 5 DEGREES BELOW NORMAL
FOR EARLY AUGUST.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...

WARM WEATHER STILL ON TAP FOR MON-TUE WITH PCPN CHANCES AS RIDGE
FLATTENS MIDWEEK. OP GFS STILL WARMER THAN ENSEMBLE MEMBERS SUN-TUE
AND KEPT TEMPS MORE IN LINE WITH ENSEMBLE MEAN...WHICH IS IN GOOD
CONTINUITY WITH PVS FCST PACKAGE. ALSO ENSEMBLE SPREAD SHRINKING
LEADING TO HIGHER CONFIDENCE IN HIGHS FOR THIS WINDOW...WITH
READINGS GENERALLY PEAKING NEAR OR JUST ABOVE 90 MON-TUE MOST
PLACES.   COOL DOWN ON TAP FOR LATE WEEK AS FAMILIAR SIGHT OF
TROFING OVER NE CONUS TAKES SHAPE.  TIMING OF CONVECTIVE CHANCES
ALONG BNDRY AS RIDGE FLATTENS HAS SPED UP MORE INTO TUE/TUE NIGHT
AND HAVE ADDED CHC POPS 00Z-06Z WED BUT WONT PULL WED AFT POPS FOR
NOW PENDING FUTURE MODEL RUNS.

&&

.AVIATION (18Z TAFS)...

VFR CONDITIONS ACROSS THE REGION AS THE STRATUS FROM EARLIER TODAY
IS STARTING TO LIFT AND A MORE CONVECTIVE APPEARANCE TO THE CLOUDS
IS DEVELOPING PER LATEST VIS SAT. LIGHT WINDS WILL BE FOUND ACROSS
THE REGION...WITH SOME SCTD TSRA/SHRA LIKELY TO DEVELOP THIS
AFTERNOON AND INTO THE EARLY EVENING. MVFR OR IFR CONDITIONS WILL
BE POSSIBLE IN THE CONVECTIVE ACTIVITY. FRONTAL BOUNDARY WILL PUSH
THROUGH LATE THIS EVENING...WINDS WILL VEER TO THE
NORTHWEST/NORTH. CLEARING SKIES BEHIND THE FRONT WITH LIGHT
NORTHERLY FLOW. VFR CONDITIONS OVERNIGHT THROUGH THE MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SCHOTT
LONG TERM...LUDINGTON
AVIATION...SCHOTT
Hazardous weather outlook, Aug 1, 3:52 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT FRI AUG 1 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-022000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
352 PM EDT FRI AUG 1 2008 /252 PM CDT FRI AUG 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN NORTHERN
INDIANA AND NORTHWEST OHIO. THE STORMS MAY QUICKLY INTENSIFY TO
SEVERE LEVELS AND SPREAD ACROSS NORTHERN INDIANA...NORTHWEST
OHIO...AND SOUTHERN LOWER MICHIGAN THROUGHOUT THE AFTERNOON AND EVENING.
THE PRIMARY THREAT WITH THESE STORMS IS LOCALIZED DAMAGING WIND
GUSTS TO 70 MPH. ISOLATED NICKEL SIZE HAIL IS ALSO POSSIBLE.

IMMEDIATELY DOWNWIND OF LAKE MICHIGAN...PRIMARILY FOR BERRIEN
COUNTY MICHIGAN...AND LAPORTE COUNTY INDIANA THE RISK FOR SEVERE
STORMS IS LESS AS SLIGHTLY COOLER TEMPERATURES WILL LIMIT
INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY...A SMALL
CHANCE FOR STRONG STORMS EXISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON OR EARLY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-022000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
352 PM EDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH STRONG GUSTY WINDS TO 40 KNOTS AND LOCALLY HIGH
WAVES ARE POSSIBLE FROM THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY...A SMALL
CHANCE FOR STRONG STORMS EXISTS..

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Aug 1, 5:23 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 PM EDT FRI AUG 01 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             1 S HUNTINGTON          40.87N  85.51W
08/01/2008  M0.70 INCH       HUNTINGTON         IN   EMERGENCY MNGR

&&

EVENT NUMBER IWX0801757

LMK
Special weather statement, Aug 1, 5:26 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 PM EDT FRI AUG 1 2008

INZ025-026-012215-
HUNTINGTON IN-WELLS IN-
526 PM EDT FRI AUG 1 2008

...SPECIAL WEATHER STATEMENT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUNTINGTON...MOVING SOUTHEAST AT 25 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HUNTINGTON
  OSSIAN...
  BLUFFTON...
  MARKLE AND PLUM CREEK...
  ROCKFORD...
  UNIONDALE...
  NORTH OAKS...
  MURRAY AND LIBERTY CENTER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO.
Special weather statement, Aug 1, 5:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT FRI AUG 1 2008

INZ003-012-013-015-012215-
FULTON IN-LA PORTE IN-PULASKI IN-STARKE IN-
530 PM EDT FRI AUG 1 2008

...SPECIAL WEATHER STATEMENT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS OBSERVED A
STRONG THUNDERSTORM NEAR LA CROSSE...OR 12 MILES SOUTHEAST OF
VALPARAISO...MOVING SOUTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM
WAS NOTED NORTHWEST OF PULASKI IN PULASKI COUNTY...ALSO MOVING
SOUTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH JUDSON...
  LOMAX...
  ENGLISH LAKE AND SAN PIERRE...
  TOTO...
  DENHAM...
  BEARDSTOWN...BASS LAKE AND RIPLEY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING/800 PM CDT FRIDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN
MICHIGAN AND NORTHWESTERN OHIO. IF FURTHER STRENGTHENING CONTINUES
TO OCCUR...A WARNING COULD BE NEEDED.

FISHER
Local storm report, Aug 1, 5:43 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
543 PM EDT FRI AUG 01 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     DELPHOS                 40.84N  84.34W
08/01/2008  E70 MPH          VAN WERT           OH   TRAINED SPOTTER

            DIME SIZE HAIL IN DELPHOS. ESTIMATED 60 TO 70 MPH WINDS
            BROKE SMALLER LIMBS OFF OF TREES.

0535 PM     HAIL             DELPHOS                 40.84N  84.34W
08/01/2008  M0.70 INCH       VAN WERT           OH   TRAINED SPOTTER

            DIME SIZE HAIL IN DELPHOS. ESTIMATED 60 TO 70 MPH WINDS
            BROKE SMALLER LIMBS OFF OF TREES.

&&

EVENT NUMBER IWX0801758
EVENT NUMBER IWX0801759

LMK
Local storm report, Aug 1, 5:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 PM EDT FRI AUG 01 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     LIMA                    40.74N  84.11W
08/01/2008  E50 MPH          ALLEN              OH   AMATEUR RADIO

&&

EVENT NUMBER IWX0801760

LMK
Local storm report, Aug 1, 6:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 PM EDT FRI AUG 01 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       FORT WAYNE              41.07N  85.14W
08/01/2008  M0.58 INCH       ALLEN              IN   AMATEUR RADIO

            0.58 INCHES OF RAIN IN 10 MINUES...PEA SIZED
            HAIL...MEASURED 42 MPH WIND GUST.

&&

EVENT NUMBER IWX0801761

LMK

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:35 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Jay, Wells40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.